Alert archive / Mississippi / Tornado Warnings in 2021

Tornado Warning 69, NWS New Orleans, LA

October 27, 2021Amite County, Wilkinson County, Mississippi; East Feliciana Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Oct 27, 2021, 3:19 PM CDT for Amite County, Wilkinson County, Mississippi; East Feliciana Parish, West Feliciana Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2021, 3:19 PM CDT (20:19 UTC)
Expired
Oct 27, 2021, 3:45 PM CDT
In force
26 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties East Feliciana Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 1:53 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1792 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

357 
WFUS54 KLIX 272019
TORLIX
LAC037-125-MSC005-157-272045-
/O.NEW.KLIX.TO.W.0069.211027T2019Z-211027T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
319 PM CDT Wed Oct 27 2021

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Eastern West Feliciana Parish in southeastern Louisiana...
  Northwestern East Feliciana Parish in southeastern Louisiana...
  Southeastern Wilkinson County in southern Mississippi...
  Southwestern Amite County in southern Mississippi...

* Until 345 PM CDT.
    
* At 319 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over St. Francisville, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Jackson and Spillman around 330 PM CDT.
  Wilson around 335 PM CDT.
  Norwood around 340 PM CDT.
  Centreville around 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and 
significant wind damage. Do not wait to see or hear the tornado. For 
your protection move to an interior room on the lowest floor of a 
building.

&&

LAT...LON 3100 9095 3074 9136 3076 9138 3076 9139
      3080 9146 3109 9119 3112 9112
TIME...MOT...LOC 2019Z 222DEG 48KT 3081 9137 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

JRK
2 follow-up statements
391 
WWUS54 KLIX 272036
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
336 PM CDT Wed Oct 27 2021

LAC037-125-MSC005-157-272045-
/O.CON.KLIX.TO.W.0069.000000T0000Z-211027T2045Z/
West Feliciana LA-East Feliciana LA-Wilkinson MS-Amite MS-
336 PM CDT Wed Oct 27 2021

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHEASTERN WEST FELICIANA AND NORTHWESTERN EAST FELICIANA
PARISHES...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES...

At 335 PM CDT, a squall line capable of producing both tornadoes and 
straight line wind damage was located along a line extending from 
Spillman to near Jackson, moving northeast at 45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

These dangerous storms will be near...
  Wilson around 350 PM CDT.
  Centreville and Norwood around 355 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! This line of thunderstorms is capable of producing 
tornadoes and widespread wind damage. Do not wait to see or hear the 
tornado. For your protection move to an interior room on the lowest 
floor of a building.

&&

LAT...LON 3076 9133 3087 9130 3094 9133 3109 9119
      3112 9112 3100 9095
TIME...MOT...LOC 2035Z 223DEG 40KT 3095 9129 3083 9124 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

JRK
241 
WWUS54 KLIX 272048
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
348 PM CDT Wed Oct 27 2021

LAC037-125-MSC005-157-272057-
/O.EXP.KLIX.TO.W.0069.000000T0000Z-211027T2045Z/
West Feliciana LA-East Feliciana LA-Wilkinson MS-Amite MS-
348 PM CDT Wed Oct 27 2021

...THE TORNADO WARNING FOR NORTHEASTERN WEST FELICIANA AND
NORTHWESTERN EAST FELICIANA PARISHES...SOUTHEASTERN WILKINSON AND
SOUTHWESTERN AMITE COUNTIES HAS EXPIRED...

The tornado threat has diminished and the Tornado Warning has been 
allowed to expire. However, damaging winds remain likely and a 
Severe Thunderstorm Warning remains in effect for the area until 400 
PM CDT.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Louisiana...and southern Mississippi.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
New Orleans.

LAT...LON 3076 9133 3087 9130 3094 9133 3109 9119
      3112 9112 3100 9095
TIME...MOT...LOC 2047Z 222DEG 48KT 3106 9118 3094 9113 

$$

JRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 12:33 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Oct 27, 12:33 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1233 PM CDT Wed Oct 27 2021

.AVIATION...
MVFR ceilings are moving in or developing across all sites this
afternoon out ahead of the approaching cold front/squall line to
our west. Strong, gusty southeast winds will be experienced as the
warm front lifts northward and the pressure gradient tightens. Could
see some showers and isolated thunderstorms develop ahead of the
line and have this possibility included in the forecast.
Otherwise, expect the bulk of the action to be with the actual
front itself, along and just ahead of the line. TEMPO'd in some
IFR conditions and very strong winds with the stronger
thunderstorms in the line. Tried to time the passage from west to
east but some amendments may need to be made later in case the
speed or orientation changes. After the frontal passage, there
will be some limited post frontal rain chances but that should
come to a quick end. Conditions will improve from west to east
late in the period but westerly winds will be strong beginning
around or just after daybreak. 23

&&

.PREV DISCUSSION... /issued 1034 AM CDT Wed Oct 27 2021/

MARINE...
No major changes with the coastal waters forecast. As the cold
front approaches the area, expect conditions to deteriorate as
move into the afternoon and evening hours. Still expect small
craft advisory conditions to envelope the entire marine zones by
late this afternoon. 23

PREV DISCUSSION... /issued 416 AM CDT Wed Oct 27 2021/

SYNOPSIS...

Upper ridging over the Mississippi River Valley shifting quickly
eastward as a strong, high amplitude trough moves out of the
Rockies. The southern stream shortwave appears to be over
southeast Texas, but doesn't have more than a few showers
associated with it at this time.

At the surface, deepening low pressure over south central Kansas
has a dry line to the Texas Big Bend area. Locally, the boundary
that pushed offshore last night is beginning to return to the
north as a warm front, reaching to about the Mississippi River in
southeast Louisiana. Temperatures at 3 AM CDT ranged from the
upper 50s far east to lower 70s southwest.

SHORT TERM...

Rapidly changing weather conditions will be the rule over the next
18 to 24 hours, with the threat of severe weather and heavy
rainfall continuing to be a concern.

Low level moist inflow will increase rapidly this morning with the
front surging northward as a warm front. Winds at 925 mb are
expected to rapidly increase to 30-35 knots by mid-morning.
Precipitable water values that were near an inch at 00z will
likely exceed 2 inches by 18z or so in the warm sector as dew
points increase to the lower 70s or higher.

The upper trough will be closing off a low as it becomes
negatively tilted across Oklahoma later this morning and early
this afternoon, with divergent upper flow across our area. The
line of convection over central Texas early this morning is
expected to continue to work eastward during the morning hours and
likely accelerate toward the area by early to mid afternoon. While
the very warm and moist airmass is expected to limit
instability/buoyancy to some extent, forecast soundings still show
CAPE values near 1500 and mid level lapse rates around 6.5C/km.
Add in strong low level turning with 0-1 km storm relative
helicities of 200-300 (and locally more), and we have an airmass
supportive of discrete supercells in the warm sector ahead of a
pretty progressive squall line/QLCS. If we get discrete
development ahead of the line, the tornado threat will increase.
Main threat with the squall line will be straight line winds, but
bowing segments could also produce brief tornadoes. Hail will be
less of a threat (but not zero) due to the warm mid level
temperatures and very moist airmass. Instability is expected to
gradually weaken during the evening with the threat waning beyond
sunset.

Locally very heavy rainfall is possible with the very high
moisture content of the airmass. Rainfall rates in excess of 2.5
inches in an hour are possible, but with the progressive nature of
the system, and the fact that October has been rather dry across
most of the area, that should limit any widespread flooding
concerns.

Expected timing hasn't really changed much from yesterday. The
convection allowing models are still showing about a 3-6 hour
spread in the arrival of the convective line, which will be
several hours ahead of the arrival of the actual front. The HRRR
has generally been somewhere in the middle of that window, with
the line arriving at the Atchafalaya River in early afternoon,
reaching Baton Rouge at mid afternoon, Slidell and New Orleans
around sunset, and crossing the Alabama-Mississippi border around
9-10 pm. Discrete development in the warm sector could occur
earlier than those times, so would not be at all surprised to see
watches issued prior to noon. Day shift will continue to monitor
timing of the squall line for acceleration which could push these
times a few hours earlier.

Front should clear the area after midnight with gusty west winds
expected behind the front and much cooler air. May need Wind
Advisories at some point late tonight or Thursday downwind of the
lakes. For Thursday and Friday, the eventual location of the upper
low over the Tennessee Valley will be vital in determining how
much low cloud cover (if any) we see in the local area. Current
temperature forecast for Thursday is based on quite a bit of
sunshine. If we see low clouds, highs could be as much as 10
degrees cooler than currently forecast. As colder air continues to
pump into the area on Friday, temperatures aren't likely to get
out of the 60s during the afternoon. 35

LONG TERM (Saturday and beyond)...

A rather quiet forecast period for the extended term as the upper
level low pressure system continues to move off to the east coast
Saturday. Lingering breezy winds will subside through the day
Saturday and look to be back to calm by early Sunday. Clear skies
will persist for Halloween weekend and early next week as a surface
high pressure system builds over our region. PoPs are near zero for
the entirety of the long term forecast with a lot of dry air hanging
around. Temperatures heading through the weekend and early next week
will be cooler. High temps trend in the low to mid 70s for most
areas while low temps drop all the way into the upper 40s for some
northern parts of our CWA with areas closer to the coast sitting in
the mid 50s to low 60s.
-HL

AVIATION (12z TAF package)...

Current VFR conditions will deteriorate during the morning hours.
While isolated TSRA will be possible ahead of the main line, will
probably use VCTS to cover those, and limit TEMPO or prevailing
TSRA to a 2-3 hour window at each terminal. Direct impacts will
produce IFR or lower conditions. Outside of convectively induced
wind gusts, main concerns for wind problems will be at KNEW/KMSY
behind the front as winds accelerate over Lake Pontchartrain.
Winds are expected to be westerly at those terminals behind the
front late tonight into Thursday, becoming northwesterly by late
afternoon Thursday. 35

MARINE...

Winds will gradually transition to southeast this morning and
increase as the gradient tightens. Surface winds reach Small
Craft Advisory criteria for zones west of the MS river by mid-
morning, increasing to the east throughout the day. Strong
southeasterly onshore flow will persist until after the line of
storms passes through. For now, there is the potential for severe
thunderstorms beginning by late morning through much of tonight,
with the main threats being locally strong wind gusts >=34kt and
waterspouts. This convection will be followed by the strong cold
front passage late tonight into early Thursday, with strong winds
likely to reach gale force beginning after midnight Thursday
morning for zones west of the MS river, spreading east through
the morning and rest of the day. High winds, followed by building
waves/seas will continue through the day on Thursday, Friday and
upcoming weekend with persistent westerly flow, with winds and
waves/seas steadily diminishing going into early next week. KLG/35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  55  68  50 /  90  70  10  10
BTR  82  56  71  51 / 100  50  10  10
ASD  83  59  74  50 /  90  80  10  10
MSY  84  62  75  56 /  90  80  10  10
GPT  80  62  74  52 /  90  90  10  10
PQL  81  61  74  52 /  70 100  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Gale Watch from late tonight through Friday afternoon for GMZ550-
     552-570-572.

     Small Craft Advisory until 1 AM CDT Thursday for GMZ550-552-570-
     572.

     Gale Watch from Thursday morning through Friday afternoon for
     GMZ536-538-555-557-575-577.

     Small Craft Advisory from 4 PM this afternoon to 7 AM CDT
     Thursday for GMZ536-538-555-557-575-577.

     Small Craft Advisory from 4 PM this afternoon to 4 PM CDT Friday
     for GMZ530-532-534.

MS...None.
GM...Gale Watch from late tonight through Friday afternoon for GMZ552-
     570-572.

     Small Craft Advisory until 1 AM CDT Thursday for GMZ552-570-572.

     Gale Watch from Thursday morning through Friday afternoon for
     GMZ538-555-557-575-577.

     Small Craft Advisory from 4 PM this afternoon to 7 AM CDT
     Thursday for GMZ538-555-557-575-577.

     Small Craft Advisory from 4 PM this afternoon to 4 PM CDT Friday
     for GMZ532-534.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:32 PM CDTSevere Thunderstorm WarningLIXWilkinson58 min
Oct 27, 3:04 PM CDTTornado WarningLIXWilkinson26 min
Oct 27, 3:10 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson50 min
Oct 27, 3:56 PM CDTSevere Thunderstorm WarningLIXAmite, Pike, Wilkinson49 min
Oct 27, 4:53 PM CDTSpecial Weather StatementLIXPike, Walthall37 min
Oct 27, 5:19 PM CDTSevere Thunderstorm WarningLIXPearl River26 min
Oct 27, 6:19 PM CDTFlash Flood WarningLIXPearl River, Walthall2 hr
Oct 27, 6:49 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River41 min
Oct 27, 6:52 PM CDTTornado WarningLIXHancock, Pearl River12 min
Oct 27, 6:53 PM CDTAreal Flood AdvisoryLIXHancock, Pearl River3 hr
Oct 27, 1:47 PM CDTTornado WarningLIXEast Baton Rouge, East Feliciana43 min
Oct 27, 1:48 PM CDTTornado WarningLIXEast Feliciana, West Feliciana42 min
Oct 27, 1:51 PM CDTSpecial Marine WarningLIX41 min
Oct 27, 2:03 PM CDTTornado WarningLIXLivingston, Tangipahoa42 min
Oct 27, 2:16 PM CDTSevere Thunderstorm WarningLIXIberville, Pointe Coupee, West Feliciana59 min
Oct 27, 3:17 PM CDTSpecial Marine WarningLIX28 min
Oct 27, 3:22 PM CDTSpecial Marine WarningLIX53 min
Oct 27, 4:06 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more39 min
Oct 27, 4:46 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, East Baton Rouge, Iberville, Lafourche, Livingston and 4 more44 min
Oct 27, 4:54 PM CDTAreal Flood AdvisoryLIXLivingston, Saint Tammany, Tangipahoa, Washington3 hr
Oct 27, 4:59 PM CDTSpecial Marine WarningLIX91 min
Oct 27, 5:22 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Lafourche, Livingston, Saint Charles, Saint James and 2 more38 min
Oct 27, 5:26 PM CDTSpecial Marine WarningLIX94 min
Oct 27, 5:28 PM CDTFlash Flood WarningLIXSaint Tammany, Tangipahoa, Washington3 hr
Oct 27, 5:56 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 2 more49 min
Oct 27, 6:10 PM CDTSevere Thunderstorm WarningLIXSaint Tammany50 min
Oct 27, 6:23 PM CDTSpecial Marine WarningLIX97 min
Oct 27, 6:28 PM CDTTornado WarningLIXJefferson, Lafourche32 min
Oct 27, 6:37 PM CDTSpecial Marine WarningLIX83 min
Oct 27, 6:47 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Bernard, Saint Charles109 min
Oct 27, 6:49 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard41 min

Nearby

Tornado Warnings in Mississippi, 2021Tornado Warnings in Louisiana, 2021Every tornado warning in 2021Tornadoes in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.